Missouri, 2006

Damaging Wind in Missouri, August 3, 2006

August 3, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 3, 12:30 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 3, 12:30 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT THU AUG 3 2006

.DISCUSSION...

SATELLITE SHOWS BAND OF CLOUDINESS JUST UPSTREAM...OUT AHEAD OF
APPROACHING COLD FRONT. SOME DISCONTINUITY IN SURFACE WIND FIELD
NOTED DUE TO THIS AMS PRE FRONTAL TROF AND ASSOCIATED
CONVECTION...WHICH IS NOW WELL NORTHEAST OF THE PAH FA. THERE HAS
BEEN NO FURTHER DEVELOPMENT SO FAR AND THE NEW NUMERICAL MOS OF BOTH
THE GFS BASED MAV AND NAM BASED MET SUGGESTS TEENS OR LOWER FOR POPS
IN THE 1ST 12 HOUR PERIOD. ONLY THE NGM BASED FWC MOS HAS HIGHER
NOS. THE PRIMARY NEAR TERM FORECAST CHALLENGE THEN...IS THE POP WITH
THE INCOMING FRONT.

CURRENTLY LOWER 80S OBSERVED BEHIND FRONT AND LOWER 90S AHEAD OF
IT...HOWEVER...BOTH GFS/NAM INDICATE FRONT TO COME IN AFT 00Z...SO
DIURNAL CONTRAST IN AIR MASSES WILL BE DIMINISHING. TDS RANGE FROM
M-U60S BEHIND TO L-M70S AHEAD OF BOUNDARY. GIVEN WE ARE RUNNING HIGH
CHC CAT AND WEAKENING CONVERGENCE FIELD IS NOTED...WE ARE
COMFORTABLE DECREASING POPS TO LOW CHC CAT OVERNIGHT...NOT IN
ELIMINATING THEM...ESP SINCE NAM DOES PAINT QPF OVER ENTIRE FA IN
00Z-12Z FRAME W/FROPA...AND THE GFS HAS TRENDED TOWARD THE NAM WITH
ITS 06Z AND 12Z RUNS.

SIMILARLY WE WL LINGER AN EARLY FRI AM CHC SE PTNS FA ONLY AS NAM
SHOVES DRIER POST FRONTAL AIR MASS IN BEHIND FRONT OVER ALMOST
ENTIRE FA (XCP FAR SE) BY 12Z FRI. THEN ALL MODELS STILL PROG A
SLIGHTLY COOLER/DRIER (IE MORE NORMAL) EARLY AUG TEMP SCHEME THRU
THE WEEKEND/EARLY NEXT WEEK. PATTERN TRANSITION TO NE U.S.
TROF/WCNTL U.S. RIDGE PLACES US IN BETWEEN AND THEREFORE WEVE
ADJUSTED/FINE TUNED THE EXTENDED TO CARRY A DAY 6-7 SLGT CHANCE POP
REINTRODUCTION...WHICH ARGUABLY COULD BEGIN AS EARLY AS DAY 4 OR 5.

WE SHOULD SEE TEMPS BALANCE OUT TO MOS POST FRONTAL VERSUS THEIR
RECENT TRENDING BLO ON HIGHS AND ABV ON LOWS. WE BLENDED THE NEW MEX
W/THE COLLAB PICTURE AND THE OVERALL RESULT ARE TEMPS THRU THE
PACKAGE NOT TOO DISSIMILAR FROM ANY PARTICULAR GUIDANCE NOS PACKAGE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Aug 3, 3:36 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
436 AM CDT THU AUG 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-040945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
436 AM CDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...ALONG AND NORTH OF
INTERSTATE 64. THE PRIMARY HAZARD WILL BE DAMAGING WINDS. TO THE
SOUTH OF INTERSTATE 64...A FEW DAMAGING WIND GUSTS ARE POSSIBLE
WITH THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORMS BE ALONG A WEAK
COLD FRONT...WHICH WILL CROSS SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI THIS EVENING...AND THE REMAINDER OF THE AREA OVERNIGHT.

THE HEAT INDEX WILL AGAIN RISE TO BETWEEN 100 AND 105 DEGREES THIS
AFTERNOON. THE ONLY RELIEF FROM THE HEAT WILL BE WHERE
THUNDERSTORMS OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY...ESPECIALLY OVER
WESTERN KENTUCKY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

AFTER A SLIGHT BREAK IN THE HEAT FRIDAY AND SATURDAY...HEAT
INDICES WILL RISE TO AROUND 100 DEGREES SUNDAY AND MONDAY.
ISOLATED THUNDERSTORMS WILL OCCUR MONDAY THROUGH
WEDNESDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR
TONIGHT...MAINLY IN SOUTHWEST INDIANA AND SOUTHERN ILLINOIS.

MY

The radar

The Memphis radar (KNQA), 159 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ripley

When
August 3, 3:49 PM CST
Where
Ripley County, 4 mi SE of Doniphan
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.583, -90.767

Two trees were down across A Highway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529362.